Alert archive / Indiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 85, NWS Indianapolis, IN

June 14, 2010Hamilton County, Hancock County, Marion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 14, 2010, 3:08 PM EDT for Hamilton County, Hancock County, Marion County, Indiana. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2010, 3:08 PM EDT (19:08 UTC)
Expired
Jun 14, 2010, 4:00 PM EDT
In force
52 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Hamilton County, IN, Hancock County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 46 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:46 PM EDTHAIL 0.25Greenfield, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WUUS53 KIND 141908
SVRIND
INC057-059-097-142000-
/O.NEW.KIND.SV.W.0085.100614T1908Z-100614T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
308 PM EDT MON JUN 14 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
  HANCOCK COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN MARION COUNTY IN CENTRAL INDIANA...

* UNTIL 400 PM EDT

* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  LAWRENCE...OR 10 MILES NORTHEAST OF INDIANAPOLIS...AND MOVING EAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CUMBERLAND AROUND 315 PM EDT...
  MCCORDSVILLE AROUND 320 PM EDT...
  FORTVILLE AND SPRING LAKE AROUND 330 PM EDT...
  GREENFIELD AROUND 340 PM EDT...
  WILKINSON AROUND 400 PM EDT...

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 0 AND 5.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 85 AND 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3979 8561 3979 8564 3975 8564 3973 8565
      3980 8614 3996 8615 3996 8587 3995 8586
      3995 8558
TIME...MOT...LOC 1908Z 276DEG 21KT 3988 8601
WIND...HAIL 70MPH 1.00IN

$$

RYAN
2 follow-up statements
812 
WWUS53 KIND 141930
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 PM EDT MON JUN 14 2010

INC057-097-141940-
/O.CAN.KIND.SV.W.0085.000000T0000Z-100614T2000Z/
HAMILTON-MARION-
330 PM EDT MON JUN 14 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION AND
SOUTHEASTERN HAMILTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA INTO HANCOCK COUNTY.

GUSTY WINDS AND HEAVY RAINFALL WILL REMAIN POSSIBLE.

LAT...LON 3979 8561 3979 8564 3975 8564 3973 8565
      3979 8597 3993 8595 3993 8589 3995 8586
      3995 8558
TIME...MOT...LOC 1930Z 276DEG 21KT 3987 8584

$$

INC059-142000-
/O.CON.KIND.SV.W.0085.000000T0000Z-100614T2000Z/
HANCOCK-
330 PM EDT MON JUN 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK COUNTY
UNTIL 400 PM EDT...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
EAST OF LAWRENCE...OR 15 MILES NORTHEAST OF INDIANAPOLIS...MOVING
EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREENFIELD AROUND 340 PM EDT...
  WILKINSON AROUND 400 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3979 8561 3979 8564 3975 8564 3973 8565
      3979 8597 3993 8595 3993 8589 3995 8586
      3995 8558
TIME...MOT...LOC 1930Z 276DEG 21KT 3987 8584
WIND...HAIL 60MPH 1.00IN

$$

RYAN
691 
WWUS53 KIND 141941
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
341 PM EDT MON JUN 14 2010

INC059-142000-
/O.CON.KIND.SV.W.0085.000000T0000Z-100614T2000Z/
HANCOCK-
341 PM EDT MON JUN 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HANCOCK COUNTY UNTIL 400 PM EDT...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GREENFIELD...OR 16 MILES SOUTH OF ANDERSON...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILKINSON AROUND 355 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3979 8561 3979 8564 3975 8564 3973 8565
      3979 8586 3994 8581 3995 8558
TIME...MOT...LOC 1941Z 276DEG 21KT 3986 8576
WIND...HAIL 60MPH 1.00IN

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:00 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 14, 2:00 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 PM EDT MON JUN 14 2010

.UPDATE...
THE NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW

&&

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH EARLY
WEDNESDAY AS A STATIONARY BOUNDARY REMAINS DRAPED ACROSS CENTRAL
INDIANA. THIS PATTERN WILL END BY MID WEEK WHEN THE UPPER LEVEL LOW
OVER THE ROCKIES FINALLY SHIFTS AND BREAKS DOWN THE RIDGE OF HIGH
PRESSURE THAT HAS BEEN ANCHORED OVER THE DEEP SOUTH FOR THE LAST
SEVERAL DAYS. THERE SHOULD BE A BREAK IN THE CONVECTIVE ACTIVITY ON
WEDNESDAY AND THURSDAY...BUT IT WILL QUICKLY RETURN FOR THE END OF
THE WEEK AS MORE WEAK DISTURBANCES MOVE ACROSS THE OHIO VALLEY.

&&

.NEAR TERM /TONIGHT/...

MAIN FORECAST CHALLENGE TODAY WILL BE RAIN CHANCES.

WATER VAPOR IMAGERY SHOWS A SHORT WAVE NEAR MISSOURI MOVING EAST
TOWARD INDIANA. RADAR DISPLAY INDICATES LINGERING CONVECTION ACROSS
ILLINOIS AND A FEW STORMS PUSHING INTO WEST CENTRAL INDIANA. A
LINGERING SURFACE BOUNDARY WAS FOUND ACROSS CENTRAL ILLINOIS
STRETCHING EAST INTO CENTRAL INDIANA. DEW POINTS WERE QUITE HIGH IN
THE LOWER TO MIDDLE 70S...INDICATING THE VERY MOIST ATMOSPHERE IN
PLACE. SPC CAPE ANALYSIS SUGGESTS OVER 2K OF CAPE ACROSS MUCH OF
CENTRAL INDIANA. TIME HEIGHT SECTIONS SHOW A DEEPLY SATURATED COLUMN
THIS EVENING AND THE NAM SHOWS STRONG LIFT WHILE THE GFS IS A BIT
LESS AGGRESSIVE. WILL USE A BLEND HERE.

GIVEN THE VERY MOIST AIR MASS IN PLACE ACROSS THE AREA AND THE
EXPECTED APPROACHING DYNAMICS COMBINED WITH DAYTIME HEATING MORE
THUNDERSTORM DEVELOPMENT IS EXPECTED LATE THIS AFTERNOON AND THIS
EVENING. AGAIN WITH PWATS NEAR 2 INCHES...ANY STORMS MAY PRODUCE
VERY HEAVY RAINS. ONGOING FLASH FLOOD WATCH IS QUITE APPROPRIATE AS
FLASH FLOOD GUIDANCE INDICATES SATURATED GROUND.

AS CONVECTION ENDS AND EXITS THE AREA THIS EVENING PRECIPITATION
CHCS SHOULD DWINDLE...HOWEVER SIMILAR TO THIS MORNING A FEW
LINGERING SCATTERED STORMS CANNOT BE RULED OUT GIVEN THE MOIST AIR
MASS AND QUICK FLOW ALOFT.

WITH LITTLE CHANGE IN THE AIR MASS WILL AIM FOR LOW TEMPERATURES
NEAR EXPECTED DEWPOINTS IN THE UPPER 60S TO NEAR 70.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...

GFS AND NAM SUGGEST ANOTHER SHORTWAVE WILL PUSH ACROSS CENTRAL
INDIANA TUESDAY IN THE SOUTHWEST FLOW ALOFT. AGAIN THE VERY WARM AND
VERY HUMID AIR MASS WILL REMAIN IN PLACE AS CAPE ON TUESDAY
AFTERNOON AND EVENING SOARS INTO THE 2K-3K RANGE. ACCOMPANIED WITH
LI/S OF -6 TO -7 CAN SEE NO REASON WHY ANOTHER ROUND OF PERSISTENCE
TYPE THUNDERSTORMS WILL NOT OCCUR. AGAIN...PWATS REMAINS VERY HIGH
NEAR 2 INCHES...THUS ANY STRONG STORMS MAY PRODUCE VERY HEAVY RAINS.

WILL TRY TO ADD SOME TIMING TO THE CONVECTION AGAIN FOR
TUESDAY...FOCUSING CHANCES DURING THE AFTERNOON AND EVENING HOURS.

AGAIN WITH A VARIABLE CLOUDY SKY ON TUESDAY...HIGH TEMPERATURES
SHOULD EASILY REACH THEIR PERSISTENT LEVELS IN THE UPPER 80S. MAVMOS
HANDLES THIS WELL AND WILL STICK CLOSE.

COLD FRONT FINALLY CROSSES THE AREA ON TUESDAY NIGHT AND WILL KEEP
LIKELY RAIN CHANCES THROUGH THE NIGHT AS SOME COOLER AND DRIER AIR
BEGINS TO WORK ITS WAY IN. FORECAST SOUNDINGS REMAIN VERY SATURATED
DURING THE EARLY EVENING ON TUESDAY. THUS WILL CONTINUE TO RUN WITH
LIKELY POPS...BUT ATTEMPT TO TAPER THINGS OFF FROM WEST TO EAST
DURING THE OVERNIGHT HOURS. AGAIN WILL STICK CLOSE TO THE MAVMOS FOR
LOW TEMPERATURES ON TUESDAY NIGHT.

&&

.LONG TERM.../WEDNESDAY THROUGH MONDAY/.

COLD FRONT SHOULD EXIT THE AREA ON WEDNESDAY MORNING...HOWEVER
WILL KEEP SOME POPS AROUND DURING THE MORNING HOURS AS THE
LINGERING FRONT MAY PRODUCE A FEW BACKSIDE SHOWERS.
HOWEVER...SOMEWHAT COOLER AND DRIER AIR SHOULD CONTINUE TO FILTER
INTO THE STATE AS THE DAY PROGRESSES.

ECMWF AND GFS BOTH HINT AT UPPER RIDGE BUILDING ACROSS THE RGN FOR
THE WEEKEND. GIVEN THE STRENGTH OF THE RIDGE ALONG WITH VERY WARM
H7 EXCEEDING 10C. THIS SHOULD ALLOW FOR DRY...BUT VERY WARM
CONDITIONS ON THURSDAY AND FRIDAY.

A WEAK SHORT WAVE WILL PUSH ACROSS THE GREAT LAKES AND INDIANA ON
FRIDAY NIGHT AND SATURDAY. GIVEN THE POSSIBLE FORCING AND THE WARM
AIR MASS WILL BE IN PLACE THUNDERSTORM CHANCES WILL NEED TO BE
REINSTATED.

MODELS THEN HINTING AT A SLIGHT COOL DOWN ON SUNDAY INTO MONDAY AS
A COLD FRONT SINKS SOUTH ACROSS INDIANA ON NORTHEAST WINDS. IF
THIS DOES COME TO FRUITION...COOLER AND LESS HUMID AIR WILL ARRIVE
TO START THE NEXT WORKWEEK.

&&

.AVIATION /DISCUSSION FOR THE 141800Z TAFS/...
STAGNANT FRONTAL BOUNDARY LOCATED ACROSS CENTRAL INDIANA THIS
AFTERNOON WILL MOVE LITTLE THROUGH TUESDAY. A WAVE OF LOW PRESSURE
MOVING OUT OF THE MID MISSISSIPPI VALLEY LATER THIS AFTERNOON WILL
BE THE CATALYST FOR ANOTHER ROUND OF HEAVIER THUNDERSTORMS TO AFFECT
THE REGION. AT THIS POINT...WILL CONTINUE TO RUN WITH AN EXTENDED
VCTS FOR ALL TERMINALS TO BEGIN LATE THIS AFTERNOON AND CONTINUE
INTO THE OVERNIGHT. SPECIFIC TIMING OF IMPACTS TO EACH OF THE
TERMINALS REMAINS DIFFICULT AT THIS TIME. MORE DETAIL WILL BE
EMPLOYED VIA AMENDMENTS THIS AFTERNOON AS CONVECTION DEVELOPS TO THE
WEST AND MOVES INTO THE FORECAST AREA. POTENTIAL FOR IFR CONDITIONS
OR LOWER IN HEAVY THUNDERSTORMS WITH BRIEF STRONG WIND GUSTS.

IN WAKE OF THE EXPECTED CONVECTION EARLY TUESDAY...PRESENCE OF
DEEP LOW LEVEL MOISTURE SHOULD PROMOTE MVFR OR IFR CEILINGS FOR
SEVERAL HOURS WITH LOWER VISIBILITIES. THESE CLOUDS WILL LIFT
TUESDAY MORNING WITH ISOLATED CONVECTION POSSIBLE ONCE AGAIN BY
MIDDAY TUESDAY. WINDS WILL GENERALLY VARY BETWEEN SOUTH AND
SOUTHWEST FOR MUCH OF THE PERIOD AS THE BOUNDARY MOVES LITTLE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ036-037-039-
043>049-051>057-060>065-067>072.

&&

SYNOPSIS...TDUD/RYAN
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....JP
AVIATION...RYAN
Hazardous weather outlook, Jun 14, 11:10 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1110 AM EDT MON JUN 14 2010

INZ021-030-031-036>042-045>049-052>057-062>065-070>072-151000-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
LAWRENCE-JACKSON-JENNINGS-
1110 AM EDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. A
GREATER CHANCE FOR THUNDERSTORMS EXISTS TUESDAY INTO EARLY
WEDNESDAY. THERE REMAINS A SLIGHT RISK OF SEVERE STORMS ON TUESDAY
AND TUESDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY
DOWNPOURS...LARGE HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH
FLOODING WILL ALSO BE A THREAT THROUGH EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-151000-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-
1110 AM EDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH
RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. A
GREATER CHANCE FOR THUNDERSTORMS EXISTS TUESDAY INTO EARLY
WEDNESDAY. THERE REMAINS A SLIGHT RISK OF SEVERE STORMS ON TUESDAY
AND TUESDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY
DOWNPOURS...LARGE HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH
FLOODING WILL ALSO BE A THREAT THROUGH EARLY WEDNESDAY.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT
LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE
NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-067-151000-
SULLIVAN-KNOX-
1110 AM EDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH
RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

HEAT INDICES WILL ONCE AGAIN APPROACH 100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. A
GREATER CHANCE FOR THUNDERSTORMS EXISTS TUESDAY INTO EARLY
WEDNESDAY. THERE REMAINS A SLIGHT RISK OF SEVERE STORMS ON TUESDAY
AND TUESDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY
DOWNPOURS...LARGE HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH
FLOODING WILL ALSO BE A THREAT THROUGH EARLY WEDNESDAY.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT
LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE
NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ061-068-069-151000-
GREENE-DAVIESS-MARTIN-
1110 AM EDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

HEAT INDICES WILL ONCE AGAIN APPROACH 100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. A
GREATER CHANCE FOR THUNDERSTORMS EXISTS TUESDAY INTO EARLY
WEDNESDAY. THERE REMAINS A SLIGHT RISK OF SEVERE STORMS ON TUESDAY
AND TUESDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY
DOWNPOURS...LARGE HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH
FLOODING WILL ALSO BE A THREAT THROUGH EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Jun 14, 1:15 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
115 PM EDT MON JUN 14 2010

INZ035-036-044-045-141800-
FOUNTAIN-MONTGOMERY-PARKE-PUTNAM-
115 PM EDT MON JUN 14 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN PUTNAM...NORTHERN
PARKE...SOUTHERN MONTGOMERY AND SOUTHERN FOUNTAIN COUNTIES UNTIL 200
PM EDT...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF NEWPORT...OR 22 MILES SOUTHWEST
OF CRAWFORDSVILLE...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

THIS STORM WILL BE NEAR...
TURKEY RUN STATE PARK AND MARSHALL AROUND 120 PM EDT...
WALLACE AROUND 125 PM EDT...
SHADES STATE PARK...WAVELAND AND ALAMO AROUND 135 PM EDT...
RUSSELLVILLE AROUND 145 PM EDT...
NEW MARKET AROUND 150 PM EDT...
LADOGA AND ROACHDALE AROUND 200 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3986 8737 3988 8738 4007 8737 4006 8670
      3988 8671 3988 8670 3978 8670 3978 8738
      3981 8738 3982 8739
TIME...MOT...LOC 1715Z 269DEG 26KT 3992 8724

RYAN
Local storm report, Jun 14, 2:27 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
227 PM EDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     LIGHTNING        LADOGA                  39.92N 86.80W
06/14/2010                   MONTGOMERY         IN   PUBLIC

            TREE STRUCK BY LIGHTNING ON ELM STREET...LIMBS DOWN.

&&

AHOMANN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:17 PM EDTSevere Thunderstorm WarningINDHenry, Rush58 min
Jun 13, 8:23 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Lawrence, Monroe52 min
Jun 13, 9:01 PM EDTAreal Flood WarningINDClay, Greene, Lawrence, Monroe, Owen, Sullivan and 1 more4 hr
Jun 13, 9:13 PM EDTSpecial Weather StatementINDJackson47 min
Jun 13, 9:49 PM EDTSevere Thunderstorm WarningINDJackson, Jennings41 min
Jun 13, 10:03 PM EDTAreal Flood WarningINDJackson4 hr
Jun 13, 10:23 PM EDTRiver Flood AdvisoryINDFountain, Parke, Tippecanoe, Vermillion, Warren36 hr
Jun 13, 10:23 PM EDTRiver Flood AdvisoryINDFountain, Parke, Vermillion, Warren36 hr
Jun 14, 6:46 AM EDTAreal Flood WarningINDMorgan, Putnam6 hr
Jun 14, 6:50 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington19 days
Jun 14, 6:50 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren13 days
Jun 14, 11:04 AM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more44 hr
Jun 14, 11:10 AM EDTRiver Flood WarningINDShelby50 hr
Jun 14, 11:10 AM EDTRiver Flood WarningINDLawrence, Martin16 days
Jun 14, 11:10 AM EDTRiver Flood WarningINDLawrence, Martin7 days
Jun 14, 11:10 AM EDTRiver Flood WarningINDLawrence, Martin7 days
Jun 14, 11:10 AM EDTRiver Flood WarningINDGreene, Owen4 days
Jun 14, 11:10 AM EDTRiver Flood WarningINDDaviess, Greene, Knox16 days
Jun 14, 11:10 AM EDTRiver Flood WarningINDDaviess, Greene, Knox16 days
Jun 14, 11:10 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike17 days
Jun 14, 11:10 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike19 days
Jun 14, 11:10 AM EDTRiver Flood WarningINDGibson, Knox20 days
Jun 14, 11:10 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren15 days
Jun 14, 11:10 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo16 days
Jun 14, 11:10 AM EDTRiver Flood WarningINDKnox21 days
Jun 14, 11:10 AM EDTRiver Flood WarningINDGibson, Knox, Posey21 days
Jun 14, 11:10 AM EDTRiver Flood WarningINDClay, Greene36 hr
Jun 14, 1:15 PM EDTSpecial Weather StatementINDMontgomery45 min
Jun 14, 1:47 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Putnam43 min
Jun 14, 2:18 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hendricks, Marion57 min
Jun 14, 2:49 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion41 min
Jun 14, 3:19 PM EDTSevere Thunderstorm WarningINDRush, Shelby17 min
Jun 14, 3:23 PM EDTAreal Flood WarningINDHancock, Marion3 hr
Jun 14, 3:47 PM EDTAreal Flood AdvisoryINDShelby3 hr
Jun 14, 4:13 PM EDTSevere Thunderstorm WarningINDTippecanoe, Warren62 min
Jun 14, 4:33 PM EDTTornado WarningINDTippecanoe, Warren42 min
Jun 14, 5:15 PM EDTTornado WarningINDClinton, Montgomery, Tippecanoe30 min
Jun 14, 5:26 PM EDTSevere Thunderstorm WarningINDCarroll, Howard49 min
Jun 14, 5:45 PM EDTTornado WarningINDBoone, Clinton, Montgomery, Tippecanoe30 min
Jun 14, 6:08 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion67 min
Jun 14, 6:13 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tipton32 min
Jun 14, 6:15 PM EDTSevere Thunderstorm WarningINDBoone, Clinton30 min
Jun 14, 6:20 PM EDTTornado WarningINDFountain, Parke, Vermillion25 min
Jun 14, 6:39 PM EDTSevere Thunderstorm WarningINDMontgomery, Parke, Putnam51 min
Jun 14, 6:45 PM EDTSevere Thunderstorm WarningINDClinton, Hamilton, Tipton45 min
Jun 14, 6:48 PM EDTSevere Thunderstorm WarningINDKnox42 min
Jun 14, 6:56 PM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam, Sullivan, Vigo49 min
Jun 14, 7:07 PM EDTSevere Thunderstorm WarningINDHendricks, Morgan, Putnam23 min
Jun 14, 7:11 PM EDTAreal Flood WarningINDBoone, Clinton, Fountain, Hamilton, Hendricks, Marion and 5 more6 hr
Jun 14, 7:16 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan29 min
Jun 14, 7:24 PM EDTSevere Thunderstorm WarningINDHamilton, Madison, Tipton51 min
Jun 14, 7:24 PM EDTTornado WarningINDHendricks, Putnam21 min
Jun 14, 7:27 PM EDTTornado WarningINDClay, Owen33 min
Jun 14, 7:30 PM EDTSevere Thunderstorm WarningINDHendricks, Morgan, Putnam30 min
Jun 14, 7:38 PM EDTSevere Thunderstorm WarningINDDaviess, Martin52 min
Jun 14, 7:42 PM EDTSevere Thunderstorm WarningINDBrown, Greene, Monroe, Morgan, Owen, Putnam48 min
Jun 14, 7:43 PM EDTAreal Flood WarningINDClay, Daviess, Greene, Knox, Lawrence, Martin and 6 more5 hr
Jun 14, 7:46 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hendricks, Marion29 min
Jun 14, 7:49 PM EDTTornado WarningINDBoone, Hamilton26 min
Jun 14, 7:53 PM EDTTornado WarningINDMonroe, Morgan, Owen22 min
Jun 14, 7:55 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Morgan50 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.